CASE REPORT
Year : 2021  |  Volume : 12  |  Issue : 3  |  Page : 147-149

Vancomycin-induced neutropenia with fever


Department of Medicine, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Prayas Sethi
Department of Medicine, All India Institute of Medical Sciences, 3rd Floor Teaching Block, AIIMS Main Building, New Delhi - 110 023
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpp.jpp_84_21

Rights and Permissions

Vancomycin is a glycopeptide antibiotics acts by inhibiting cell well and is used for the treatment of resistant Gram-positive bacteria. Vancomycin-induced fever with neutropenia is not commonly encountered in our clinical practice, it can lead to diagnostic dilemmas during the course of management. We report the case of a 43-year-old female with infective endocarditis of the aortic valve, who was started empirically on vancomycin and ceftriaxone. She later developed fever with neutropenia following 2 weeks of intravenous antibiotics. This was attributed to the rare adverse effect of vancomycin, after further investigating and ruling out all other possible etiologies. After discontinuing vancomycin, the symptoms resolved rapidly. Although the exact mechanism of the fever and neutropenia is not known, many researchers believe it to be immune mediated.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed178    
    Printed4    
    Emailed0    
    PDF Downloaded17    
    Comments [Add]    

Recommend this journal